How can I lose some weight while taking 40mg Methadone per day? I have a job(AMTRAK) in where I am on my feet 10-12 hours a day serving people on the train, so I am moving. I do not overeat, and still....... I must have gained 50-60 pounds while taking this crap. This is prescribed to me for pain - I tore all my ligaments(ACL,MCL and Meniscus) in 2001 - I used to run 3 miles a day - now I can't run due to the severity of the injury. I am 48 - before the injury at 40, I was lean,trim and felt very good in my own skin. It's a joke now - I feel like that was a different life. I am hoping maybe someone has some much needed advice or encouragement for me. I never felt like this in my life. I appreciate any words of wisdom!
Hey Tom, i have the same problem. I'm a 45 year old male and i was a bodybuilder before i started taking this crap. Now i'm about 60 pounds overweight and it makes me sick to look in the mirror. Having said that, the only info i have gathered so far is that the threshold is 40 to 60 mg/day. If you go below that you should drop most of the weight. I'm currently on 60 and dropping to 50 next week so I'll let you know how it goes. However, since you are on 40 already you may need to drop to 35 and see what happens (IMHO). Good luck, and please let me know of any info you discover on the topic.
o my God,we are in the same situation ! I shatted all the bones in my ankle in a near fataul car wreck. They rebuilt it with metal, screws and rods. I was a gym "Rat" for many years but now i can't do anything. I must have gained 80 pounds on this med. I also was an avid runner who went from a 33" waist to a 46" waist. The only way i ever lost weight on this med was drinking a gallon of water a day.If you have any tips or would like to talk write me at Lindeneggman12@yahoo.com.
I have gained about 90 lbs in about 1 year and half and I HATE IT. i have rheumatoid Arth and had back surgery so what can i do?
Hello, im looking to switch ffrom methadone to suboxone to get off the methadone, then tapper the soboxone. Does anyone have any advise on how to do that?
i tried the suboxone coming off methadone once. i detoxed off methadone after i came down to 15 mg from 95mg. i was sick as hell for about a week and half before i started suboxone. i did well on it until i went to six flags with some new people i met that i had no idea were users. they were doing oxi's all day and then after all day of seeing it i broke down. i was surprised and disappointed i could feel the oc's on suboxone. i spun back out of control on oc's and suboxone. then the suboxone didn't work anymore barely. and i was out of control again chasing oc's. now i'm back on methadone again. it works best for me. but my suggestion to you is be off methadone for atleast 3 days. get it from a dr, not off the street. and DO NOT BE AROUND OC'S OR YOUR D.O.C AT ALL!!! most people aren't strong enough. and GOOD LUCK!!! it works if you do it right, detox for a few days, and take anywhere from 10-40mg a day of suboxone. atleast 10 mg sublingually (under the tongue) in am and 10 mg afternoon also. then taper down to half then quarters til finally down to only a quarter a day. i've heard at that point it's pretty easy to come off of. not to bad d.t.'s. GOOD LUCK!!!!
hey, have you found any answers out yet?? i'm on methadone also but a higher dosage than you. i'm on it for addiction unfortunately, but it works for me thank God and i have my life back. the only down side for me is the weight gain in my belly, thighs and butt. i have searched for the answer to this for a very long time w/ no results. lemme know if you know anything please. you can email me at email@example.com. Thanks!
I too have gained weight on methadone and feel like crap. I dont eat much at all and I ride the stationary bike 5-6 days a week for 30-45 minutes a day and the weight wont move. I lost about 10 pounds in the beginnig but now it stopped. I dont drink smoke, eat,I dont participate in anything socially , even my son says" mom you never eat ,thats not good for you." I am so boring, and I dont mind but with no results, its maddening. I look around at the other people at the methadone clinic and everyone looks like shit, especially the women. There is something about methadone that weighs you down and makes you look so unhealthy. Have you ever seen a an attractive slim healthy person on methadone? I want to get off so badly but its one of the hardest drugs to get off.i have never looked so awful in all my life. Look around at the people who are on it, its pretty bad. I have even seen a couple of girlls who were so pretty and nice figures and I said to myself "well theyre young", and about 6 months to a year and the same girls have put on about 20-25 pounds and their skin looks awful and they look awful, its really sad.I must carry on , all I can suggest is to keep working out, muscle will burn fat,I am determined to at least be in shape and I am also starting the slow withdrawal off this crap. I cant wait to be methadone free.
depressed and boring in new england.......
I was told by my family doctor & also the clinic doctor that methadone slows your metabolism EXTREMELY!! I took it for addiction purposes also, and my highest dose was 175mg (liquid dose). I decided some time back that I am ready to get of this stuff & be unchained from methadone. Don't get me wrong, it helped me tremendously getting off the drugs & leading a normal life (somewhat!). I was always fit; the gym, martial arts, now I can't even come close to wearing the same clothes before I started! (3 yrs now). I come down 3mg every 7 days (I get 1 week take home bottles). I went from 175 to my current dose of 91mg. I think thats pretty good, so does my counselour. I'm not as tired as I used to be, the constipation is starting to subside (slowly!) and I feel a HELL of a lot better! I do work out still but don't see results either. I'm on a great diet plan also. Both of my doctors said I won't lose weight until I get down to 10-15mg. & then off methadone completely. I may have to lower my detox dose of 3mg per week to 1.5 or 2mg, depending on how I feel. My doctors gave me a good example of how slow my metabolism is on methadone. They said: "Imagine you eat 1 Snickers candy bar for example, even at your current dose (94mg at the time) it's like eating almost 3 at once." I was FLOORED! But it's something I have to deal with until I'm off methadone. The doctors said keep eating right (esp. fiber) & excercising. I hope my story has helped some people in the same situation. Keep you're head up.
Other people asked questions on similar topics, check out the answers they received:
Other people asked questions on various topics, and are still waiting for answer. Would be great if you can take a sec and answer them